Reply To: Lingering pain & weakness 6 weeks after gout flare

Stopping Gout Together Forums Help My Gout! The Gout Forum Lingering pain & weakness 6 weeks after gout flare Reply To: Lingering pain & weakness 6 weeks after gout flare

#7151
nobody
Participant


If you tested at 398 before starting the drug, you shouldn’t increase your dose! You should instead get a new test.
But in all likelyhood, you are already taking more than strictly necessary which means you are on the right track (assuming that gout is indeed what causes this pain).
That also means that there’s probably not much sense in avoiding meat in your situation. You need to verify my guess with blood tests but, assuming you weren’t taking another drug which also lowers uric acid when you had your blood drawn, I think that 40 mg is strong enough for someone who used to test at 398 that eating meat won’t matter much. Consuming milk and avoiding alcohol for a few months on the other hand, that should help even if you are taking a stronger dose than necessary.

The idea behind the febuxostat therapy is that reducing the amount of new uric acid created in your body will lower the average amount of uric acid in your blood. This can be verified with blood tests.
Then, since the amount in the blood is depleted, the troublesome stores of uric acid in places like the big toe joint will slowly dissolve in the blood.
Finally, the uric acid in the blood will end up in the toilet, same as always. Except that instead of mostly getting rid of newly created uric acid, you will be getting rid of a lot of old uric acid as well.
It should all happen naturally once the creation of new uric acid is reduced thanks to febuxostat. Only you need to give it time. You can help the process along by drinking lots of water (within reason: don’t torture yourself!) and making sure the places where uric acid is stored (like the joints in your feet) remain fairly warm (you for instance want to avoid clothing or chairs which would prevent blood from flowing easily to and from your feet).